MAUDE Adverse Event Report: ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW

ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient was implanted on left side and during revision on the fins of the cephalic screw broke when the surgeon wanted to extract it.It was reported that the surgeon managed to remove it but it took more time than a classic removal and it was necessary to cut a piece of bone around the screw to remove it.
 
Event or Problem Description
It was reported that the patient was implanted on left side and during revision the fins of the cephalic screw broke when the surgeon wanted to extract it.It was reported that the surgeon managed to remove it but it took more time than a classic removal and it was necessary to cut a piece of bone around the screw to remove it.The surgery was delayed by an hour and the patient was forced to have a revitan stem instead of what was initially planned.
 
Additional Manufacturer Narrative
Additional information which was received on dec 26, 2019.The manufacturer received x-rays, other source documents (surgical reports) for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation done.
 
Additional Manufacturer Narrative
Investigation results were made available.D11: z nail cpm 11.5mm x 34cm 130 l; ref: (b)(4); lot: 2969311.Event description: it was reported that the patient was implanted on (b)(6) 2019 and during revision on (b)(6) 2019.The fins of the cephalic screw broke when the surgeon wanted to extract it.The surgeon managed to remove it but it took more time than a classic removal and it was necessary to cut a piece of bone around the screw to remove it.Review of received data: the provided x-rays do not show the breakage of the znn lag screw.Devices analysis: visual examination: the lag screw ref (b)(6) lot 2950596 was returned for investigation.The visual examination shows that the lag screw tabs/notches were broken.The broken pieces have not been returned.In addition, there are circular marks visible on shaft area of the lag screw.This can be caused during the implantation or while trying to remove the lag screw.Review of product documentation: the involved device is intended for treatment.Surgical technique: the correct lag screw placement is described in the zimmer natural nail system cephalomedullary standard surgical technique.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Conclusion summary: it was reported that the notches of the lag screw were broken during the removal of the znn system and the surgeon had to cut a piece of bone around the screw to remove it.The lag screw was returned for investigation.The breakage of the lag screw tabs/notches can be confirmed.The correct lag screw removal is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.It is assumed that the cams were sheared off due to an overload on the cams.Possible causes for the overload could be: unfavorable placement between the instrument and the implant so their contact surface is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.The correct lag screw placement is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Pathogenic bone diseases (e.G.Bone tumor) which can affect mechanical properties of the bone (harder/ denser bone substance).This could also lead to higher forces of these sections.It is mentioned by the surgeon that the tabs fractured due to the dense bone.However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).Note: another report for the same patient has been created: (b)(4) / 0009613350-2020-00020.

Brand Name
ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Common Device Name
ZNN CMN LAG SCREW
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9529045
Report Number0009613350-2019-00818
Device Sequence Number2703318
Product Code HSB
UDI-Device Identifier00889024298439
UDI-Public00889024298439
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number47-2485-090-10
Device Lot Number2950596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/26/2019
07/02/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/10/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;